Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 112, NWS Jackson, KY

July 8, 20164 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 8, 2016, 4:59 PM EDT for 4 counties in Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 4:59 PM EDT (20:59 UTC)
Expired
Jul 8, 2016, 5:30 PM EDT
In force
31 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bell County, KY, Harlan County, KY, Knox County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 65 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 5:00 PM EDTTSTM WND DMGStraight Creek, KYTREES DOWN.
Jul 8, 5:15 PM EDTTSTM WND DMGMiddlesboro, KYTREES BLOWN DOWN IN THE AMBLESIDE SECTION OF MIDDLESBORO. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 11:06 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2067 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2067 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

437 
WUUS53 KJKL 082059
SVRJKL
KYC013-095-121-235-082130-
/O.NEW.KJKL.SV.W.0112.160708T2059Z-160708T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
459 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
  HARLAN COUNTY IN SOUTHEASTERN KENTUCKY...
  BELL COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 530 PM EDT

* AT 459 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER INGRAM...OR
  NEAR PINEVILLE...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HARLAN...PINEVILLE...MIDDLESBORO...LOYALL...EVARTS...
  WALLINS CREEK...SUNSHINE...SMITH...CALVIN...STONY FORK JUNCTION...
  PONZA...BRUSH CREEK...TWAY...ARTEMUS...SHIELDS...GRAYS KNOB...
  HUTCH...PEEPACE STORE...KENVIR AND AGES.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 1 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3659 8401 3688 8381 3690 8348 3688 8346
      3690 8340 3692 8307 3674 8314 3670 8334
      3667 8343 3667 8353 3662 8364 3658 8369
TIME...MOT...LOC 2059Z 277DEG 39KT 3673 8377 

HAIL...0.75IN
WIND...60MPH
 
$$

JMW
2 follow-up statements
504 
WWUS53 KJKL 082119
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
519 PM EDT FRI JUL 8 2016

KYC121-235-082128-
/O.CAN.KJKL.SV.W.0112.000000T0000Z-160708T2130Z/
WHITLEY KY-KNOX KY-
519 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITLEY AND
SOUTHEASTERN KNOX COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3689 8357 3690 8348 3688 8346 3690 8340
      3692 8307 3674 8314 3670 8334 3667 8343
      3667 8353 3662 8364 3658 8369 3660 8368
TIME...MOT...LOC 2118Z 277DEG 39KT 3670 8351 

$$

KYC013-095-082130-
/O.CON.KJKL.SV.W.0112.000000T0000Z-160708T2130Z/
HARLAN KY-BELL KY-
519 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR HARLAN AND EASTERN BELL COUNTIES...

AT 518 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CUBAGE...OR 11
MILES EAST OF PINEVILLE...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HARLAN...LOYALL...EVARTS...WALLINS CREEK...SUNSHINE...ROSSPOINT...
SMITH...CALVIN...LIGGETT...GOLDEN ASH...STONY FORK JUNCTION...TWAY...
SHIELDS...GRAYS KNOB...HUTCH...PEEPACE STORE...LENARVE...KENVIR...
TACKY TOWN AND AGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3689 8357 3690 8348 3688 8346 3690 8340
      3692 8307 3674 8314 3670 8334 3667 8343
      3667 8353 3662 8364 3658 8369 3660 8368
TIME...MOT...LOC 2118Z 277DEG 39KT 3670 8351 

HAIL...0.75IN
WIND...60MPH
 
$$

JMW
320 
WWUS53 KJKL 082129
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT FRI JUL 8 2016

KYC013-095-082139-
/O.EXP.KJKL.SV.W.0112.000000T0000Z-160708T2130Z/
HARLAN KY-BELL KY-
529 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR HARLAN AND EASTERN BELL
COUNTIES WILL EXPIRE AT 530 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN AND FREQUENT LIGHTNING IS STILL POSSIBLE
WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.

LAT...LON 3689 8357 3690 8348 3688 8346 3690 8340
      3692 8307 3674 8314 3670 8334 3667 8343
      3667 8353 3662 8364 3658 8369 3660 8368
TIME...MOT...LOC 2126Z 277DEG 39KT 3670 8351 

$$

JMW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:40 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 8, 4:40 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
440 PM EDT FRI JUL 8 2016

.SHORT TERM...(This evening through Saturday night)
Issued at 404 PM EDT FRI JUL 8 2016

Widespread showers/storms continue to plow through eastern
Kentucky. These are stemming from an earlier day mesoscale
convective complex which has been building south and east into a
destabilized airmass owing to late morning/early afternoon
clearing. Will continue to see storms build into southeast
Kentucky along a southward propagating outflow boundary
encroaching upon temperatures in the upper 80s/lower 90s with
dewpoints of near 70 degrees.

While the damaging wind threat has mostly subsided, a few healthy
updrafts and storm cores continue to thrive in a moisture rich
airmass as deep layer shear has increased enough to somewhat
balance developing cold pools. Upper disturbance over the Great
Lakes will continue to track east this evening, taking the
majority of storms east of the Commonwealth with
isolated/scattered activity lingering into the evening.

Drier air will advect in behind the departing lift associated with
the upper low pulling east of the Great Lakes tonight. Lingering
shower activity should come to an end early Saturday morning,
finally leading to a dry day across eastern Kentucky. A more
comfortable airmass will be in place with dewpoints falling into
the mid 60s, despite temperatures still climbing into the mid 80s.

.LONG TERM...(Sunday through Friday)
Issued at 422 PM EDT FRI JUL 8 2016

Still looks like Sunday will be warm and dry to start off the
extended. Rain chances will return late Sunday night into Monday,
but models remain in poor agreement on exactly when the rain will
return, how long it will last, and how much will fall. The GFS
brings a warm front north across the area Monday night and Tuesday,
while the ECMWF brings a slow tracking low pressure system east
across the Tennessee valley Sunday night into Monday. Outside of
increasing rain chances, large uncertainty will remain in the
forecast beyond Monday due to the evolution of these weather
systems. It does appear a more summerlike airmass may reside over
the area through the week, possibly leading to more diurnally
focused shower/storm chances through the week. Temperatures will
continue to feel very summerlike through next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 244 PM EDT FRI JUL 8 2016

Numerous showers and thunderstorms will likely impact all
terminals this afternoon into early this evening. Brief periods
of MVFR/IFR conditions will be possible as these move through.
Isolated strong wind gusts will also occur, but probability in
seeing these at any given site remains low enough to preclude
specific mention for now. Widespread to numerous storms should
wind down this evening with isolated/scattered showers/storms
lingering into the early overnight period. Stratus and fog should
develop later this evening and tonight with reductions to IFR and
possibly LIFR or lower possible by the 06Z to 12Z period. Could
also see some enhanced winds outside of thunderstorms near the
2000 foot level, but will let storms play out before assessing
need for LLWS mention. Drier air and subsequent VFR conditions
should return to all sites after daybreak Saturday.

&&

.JKL Watches/Warnings/Advisories...
Flash Flood Watch until midnight EDT tonight for KYZ058>060-068-
069-079-080-083>086-104-106>120.

&&

SHORT TERM...GUSEMAN
LONG TERM...AR
AVIATION...GUSEMAN
Hazardous weather outlook, Jul 8, 2:57 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EDT FRI JUL 8 2016

KYZ058>060-068-069-079-080-083>086-104-106>120-092200-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY...
STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...MCKEE...
ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
257 PM EDT FRI JUL 8 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

WIDESPREAD THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH A
FEW HAVING THE POTENTIAL TO BECOME SEVERE. WIND GUSTS OF UP TO 60
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH TORRENTIAL
RAINFALL AND SUBSEQUENT FLASH FLOODING...WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE...HEAVY
RAIN...AND FLOODING THROUGH THIS EVENING.

KYZ044-050>052-087-088-092200-
FLEMING-MONTGOMERY-BATH-ROWAN-BELL-HARLAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN
257 PM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

WIDESPREAD THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH A
FEW HAVING THE POTENTIAL TO BECOME SEVERE. WIND GUSTS OF UP TO 60
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH TORRENTIAL
RAINFALL AND LOCALIZED FLOODING CONCERNS...WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE AND
HEAVY RAIN THROUGH THIS EVENING.

GUSEMAN

In the hours before

Special weather statement, Jul 8, 4:21 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT FRI JUL 8 2016

KYZ113-115-118-082045-
PERRY-KNOTT-LETCHER-
421 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT PERRY...KNOTT...LETCHER...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER VICCO...OR 7 MILES
SOUTHEAST OF HAZARD...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HINDMAN...LETCHER...BATH...PIPPA PASSES...VICCO...BLACKEY...
CARBON GLOW...GANDER...WINTERS...AMELIA...SMITHSBORO...DREW...
ARMINTA...ROXANA...OMAHA...IVIS...LUCASTOWN...SASSAFRAS...
DIRK AND ANCO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3707 8311 3717 8317 3741 8290 3716 8274
TIME...MOT...LOC 2021Z 242DEG 17KT 3719 8309

JMW
Local storm report, Jul 8, 4:24 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      1 S JACKSON             37.54N 83.38W
07/08/2016                   BREATHITT          KY   NWS EMPLOYEE

            ON HWY 15 A FOOT OF WATER COVERING ONE LANE OF HIGHWAY.

&&

TBREWER
Special weather statement, Jul 8, 4:35 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
435 PM EDT FRI JUL 8 2016

KYZ115-117-082100-
PERRY-LESLIE-
435 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT PERRY...LESLIE...

AT 435 PM EDT...A STRONG THUNDERSTORM WAS OVER WOOTON...OR OVER
HYDEN...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAZARD...HYDEN...DALEY...DIABLOCK...THOUSANDSTICKS...STINNETT...
DRYHILL...HOSEA...WENDOVER...SMILAX...JEFF...VIPER...AVAWAM...
TOULOUSE...CUTSHIN...KALIOPI...DAISY...CINDA...WOOTON AND FREW.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 40 AND 59.
 KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 11.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3709 8351 3723 8348 3732 8318 3707 8307
TIME...MOT...LOC 2035Z 264DEG 34KT 3717 8332

JMW
Local storm report, Jul 8, 4:49 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     FLASH FLOOD      1 N SHOPVILLE           37.17N 84.48W
07/08/2016                   PULASKI            KY   TRAINED SPOTTER

            SEVERAL INCHES OF WATER FLOWING OVER SHOPVILLE ROAD.

&&

JCG
Local storm report, Jul 8, 4:53 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
453 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      QUICKSAND               37.53N 83.34W
07/08/2016                   BREATHITT          KY   911 CALL CENTER

            COOK FORK ROAD HAS WATER FROM NEARBY CREEK IS OUT OF ITS
            BANKS AND ENCROACHING ON A HOME. WATER IS UP TO THEIR
            DOOR 6 INCHES TO A FOOT DEEP.

&&

TBREWER
Special weather statement, Jul 8, 4:55 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT FRI JUL 8 2016

KYZ086>088-082130-
KNOX-BELL-HARLAN-
455 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT KNOX...BELL...HARLAN...

AT 455 PM EDT...A STRONG THUNDERSTORM WAS OVER BLACKMONT...OR 10
MILES EAST OF PINEVILLE...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARLAN...PINEVILLE...LOYALL...EVARTS...WALLINS CREEK...SUNSHINE...
ROSSPOINT...SMITH...LIGGETT...GOLDEN ASH...STONY FORK JUNCTION...
CARY...TWAY...SHIELDS...GRAYS KNOB...PEEPACE STORE...LENARVE...
KENVIR...TACKY TOWN AND AGES.

THIS INCLUDES U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE
MARKERS 12 AND 18.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3674 8379 3688 8371 3689 8347 3688 8346
      3690 8340 3692 8302 3685 8304 3685 8307
      3683 8310 3680 8310 3678 8313 3674 8314
      3674 8320 3670 8335
TIME...MOT...LOC 2055Z 277DEG 39KT 3681 8353

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:29 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more31 min
Jul 8, 12:48 PM EDTSpecial Weather StatementJKLFleming27 min
Jul 8, 1:01 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more44 min
Jul 8, 1:19 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Morgan, Wolfe41 min
Jul 8, 1:47 PM EDTSpecial Weather StatementJKLJohnson, Martin43 min
Jul 8, 2:15 PM EDTSpecial Weather StatementJKLEstill, Powell45 min
Jul 8, 2:25 PM EDTSpecial Weather StatementJKLBreathitt35 min
Jul 8, 2:26 PM EDTAreal Flood AdvisoryJKLEstill, Powell4 hr
Jul 8, 2:44 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Powell, Wolfe46 min
Jul 8, 2:53 PM EDTAreal Flood AdvisoryJKLFloyd, Pike4 hr
Jul 8, 2:57 PM EDTSpecial Weather StatementJKLBreathitt, Floyd, Lee, Pike48 min
Jul 8, 3:06 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin4 hr
Jul 8, 3:06 PM EDTSpecial Weather StatementJKLLaurel39 min
Jul 8, 3:10 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Lee, Owsley, Rockcastle4 hr
Jul 8, 3:15 PM EDTSpecial Weather StatementJKLJackson, Rockcastle45 min
Jul 8, 3:26 PM EDTSpecial Weather StatementJKLWayne34 min
Jul 8, 3:32 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle, Wayne3 hr
Jul 8, 3:37 PM EDTFlash Flood WarningJKLEstill, Jackson, Rockcastle3 hr
Jul 8, 3:57 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Leslie, Owsley and 3 more4 hr
Jul 8, 4:00 PM EDTSpecial Weather StatementJKLClay30 min
Jul 8, 4:03 PM EDTFlash Flood WarningJKLBreathitt3 hr
Jul 8, 4:09 PM EDTSpecial Weather StatementJKLKnox36 min
Jul 8, 4:17 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Leslie, Letcher, Perry, Pike4 hr
Jul 8, 4:21 PM EDTSpecial Weather StatementJKLKnott24 min
Jul 8, 4:24 PM EDTFlash Flood WarningJKLPulaski3 hr
Jul 8, 4:29 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie, McCreary, Whitley4 hr
Jul 8, 4:31 PM EDTFlash Flood WarningJKLClay, Leslie, Owsley, Perry5 hr
Jul 8, 4:33 PM EDTFlash Flood WarningJKLLaurel, Pulaski, Rockcastle3 hr
Jul 8, 4:35 PM EDTSpecial Weather StatementJKLLeslie, Perry25 min
Jul 8, 4:38 PM EDTFlash Flood WarningJKLClay, Knox, Laurel, Leslie3 hr
Jul 8, 4:40 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie35 min
Jul 8, 4:42 PM EDTFlash Flood WarningJKLKnott, Leslie, Letcher, Perry3 hr
Jul 8, 4:46 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 1 more3 hr
Jul 8, 4:52 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Whitley4 hr
Jul 8, 4:55 PM EDTSpecial Weather StatementJKLHarlan35 min
Jul 8, 5:16 PM EDTSpecial Weather StatementJKLHarlan29 min
Jul 8, 7:51 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Leslie, Owsley, Perry3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.